Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 60, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 16, 2016, 4:04 AM EDT. It took effect at Jun 16, 2016, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2016, 4:04 AM EDT (08:04 UTC)
- In effect from
- Jun 16, 2016, 8:00 AM EDT
- Expired
- Jun 16, 2016, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
187 WHUS73 KAPX 160804 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 404 AM EDT THU JUN 16 2016 LMZ344>346-161615- /O.NEW.KAPX.SC.Y.0060.160616T1200Z-160617T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 404 AM EDT THU JUN 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
1 follow-up statement
273 WHUS73 KAPX 161356 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 956 AM EDT THU JUN 16 2016 LMZ344>346-162200- /O.CON.KAPX.SC.Y.0060.000000T0000Z-160617T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 956 AM EDT THU JUN 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 16, 3:48 AM EDT, 16 minutes earlier.
Area forecast discussion, Jun 16, 3:48 AM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
348 AM EDT THU JUN 16 2016
.SHORT TERM...(Today and tonight)
Issued at 347 AM EDT Thu Jun 16 2016
IMPACTS: Areas of fog and isolated non-severe thunderstorms.
Synoptic pattern and observations:
An upper level low and it's associated sfc low were spinning it's
way through nrn Lake Michigan early this morning, tracking SE down
along a warm front that was draped across MBL to DTX. Strong
shortwave energy drove through SW lower Michigan, shoving a strong
line of showers and storms across SW lower. Other vorticity wrapping
around the upper low and into NW lower with showers and finally some
isolated thunderstorms developing over nrn lower. The forcing
supplied by dpva and deep cyclonic convergence across nrn lower, and
lingering low to mid level warm/moist advection maintaining
scattered showers across portions of eastern upper. Shallow cooler
and very moist air underneath the warmer air aloft, has resulted in
widespread stratus and light fog, making for a rather murky early
morning. Temperatures were in the middle 50s to lower 60s and
remaining fairly steady. Drier low level air was seen across the
Sault area...with downsloping easterly winds helping keep stratus
and fog away for there.
Synoptic pattern evolution:
Improving weather through the day...
The upper and sfc lows will work SE through the day, pushing through
Detroit this afternoon. A tighter pressure gradient settles in over
nrn Michigan with deeper drier air working from north to south
through the day. This will result in the dreary/damp weather of
clouds and showers, exiting south while folks see more and more sun
through the day and some gusty afternoon N/NE winds. Most sun will
be across eastern upper where it clears initially by late morning,
and then by late afternoon across M-55. The longer period of sun in
eastern upper will result in the warmest temperatures today,
reaching the upper 70s/around 80F away from the colder lakes. In nrn
lower, lower to middle 70s will be common, but maybe some folks
along M-55 may struggle to get out of the 60s if clouds hold on
through most of the afternoon.
Skies will be clear this evening across eastern upper, and quickly
clearing through evening down through M-55 as the atmosphere
continues to dry. Low temperatures will be in the low to mid 50s
most areas.
.LONG TERM...(Friday through Wednesday)
Issued at 347 AM EDT Thu Jun 16 2016
Impacts: None Friday through Sunday. Thunderstorm chances increase
beginning Sunday Night and continue through Tuesday.
Synoptic pattern: As advertised the past few days, region will come
under influence of strengthening 500 mb ridge that will move from
the Upper Mississippi Valley on Friday into the Great Lakes by
Saturday. This will result in surface high pressure, light winds,
and warm temperatures. Upper ridge eventually flattens and heights
lower by late in the weekend as an impulse races from the Pacific NW
across southern Canada. An associated/approaching cold front will
bring a risk for showers and storms as early as Sunday Night. Cooler
air will overspread region by Tuesday and Wednesday in post-frontal
air mass.
Friday...Great weather expected. High pressure over the upper Great
Lakes will provide sunny skies with minimal cu expected. With late
day 850 mb temps around +15C and excellent vertical mixing, highs
will peak in the middle 80s.
Friday Night...Clear skies, light winds, and low dew points will set
the stage for good radiational cooling. Lows will dip into the low
to mid 50s - resulting in +30F diurnal temperature swings for many.
Saturday...Surface high will slip off to the east allowing winds to
become light southerly - though dew points will remain on the
low/comfortable side. Still, highs will peak in the 80s once again.
With upper ridge flattening and upstream convection anticipated
across the Dakotas and Minnesota, some cirrus may spill into the
region during the day - though it shouldn't preclude a mostly
sunny day.
Sunday/Monday/Tuesday/Wednesday...Summer warmth will continue
Sunday, though southerly winds will finally advect higher dew point
air into the region. Models suggest combined LLJ dynamics and
upstream cold front will support a risk for showers/storms beginning
(late) Sunday Night and continuing Monday. Upper trough starts to
establish itself across region Tuesday/Wednesday in the wake of the
cold front. Fair amount of uncertainty regarding chances for showers
Tuesday/Wednesday - depending on impact of cooler air aloft and any
short waves within the flow. Forecast will reflect small risk for
showers Tuesday, with dry weather Wednesday. Though it will be a
bit cooler, highs each day will still reach the 70s - not too far
from normal for mid June.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 144 AM EDT Thu Jun 16 2016
...Widespread IFR/MVFR Cigs...
Low pressure was working it's way SE along a warm front that is
draped nearly over MBL. Widespread IFR CIGS and mainly MVFR vsbys
will be common through the night, along with scattered showers
impacting mainly TVC/MBL. This low pressure will push SE through
the state by afternoon, with drier near sfc air and a tighter
pressure gradient filling in from north to south. The IFR/MVFR
conditions will head back to VFR before enough dry air settles in
by this evening for generally clear skies.
Light east winds will shift more northerly through the day with
gusts 16-19kts expected this afternoon.
&&
.MARINE...
Issued at 347 AM EDT Thu Jun 16 2016
...Some advisory level winds today then beautiful boating weather...
Low pressure will track through Detroit today with deeper drier air
and high pressure working their way into the region tonight. Showers
and isolated non-severe thunderstorms will gradually slide out of
the region from north to south into early afternoon, with sunshine
increasing on it's heels. By tonight skies will become clear in all
areas, with dry air and high pressure taking a stronghold on the
region Friday through the weekend for great boating weather.
As the low crosses us today, there is a tighter pressure gradient
that settles in over portions of Lake Michigan for expected lower
end advisory level winds today south of GTV light. Otherwise no
other marine concerns.
&&
.APX Watches/Warnings/Advisories...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY from 8 AM this morning to 8 PM EDT this
evening for LMZ344>346.
LS...NONE.
&&
SHORT TERM...Dickson
LONG TERM...BBS
AVIATION...Dickson
MARINE...DicksonHazardous weather outlook, Jun 16, 3:56 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 356 AM EDT THU JUN 16 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-170800- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 356 AM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS NORTHERN LOWER MICHIGAN...MAINLY THIS MORNING SOUTH OF M-68. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE ARE SMALL CHANCES FOR THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && SMD
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.